LIMACORPORATE S.P.A. DELTA CUP ACCESSORIES; PROTRUDED LINERS (UHMWPE X-LIMA + TI6AL4V) I.D. 28MM - SIZE SMALL,
Back to Search Results |
| Model Number |
5886.51.055 |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Joint Dislocation (2374); Implant Pain (4561)
| Date of Event |
01/29/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
By the check of the device history records, no pre-existing anomaly was detected on involved lot numbers.This is the first and only complaint registered on the involved lot numbers.A final report will be submitted after the conclusion of the investigation.
Event or Problem Description
Hip revision surgery performed on (b)(6) 2024 due to cup luxation.According to the complaint source during revision surgery the pe insert appeared dissociated and rotated.During which new liner, femoral head and a delta tt cup fixed with a screw were implanted.Previous surgery performed on (b)(6) 2024, after which the patient complaint persisting pain for which pain killers were prescribed.Post-operative follow-up x-rays were performed, and it was detected cranial dislocation of the femoral component of the arthroplasty, reduced then by the operator in the inpatient room.Explanted devices during surgery: · delta protr.Liner øint 28mm #s (product code: 5886.51.055, lot.2225560 - ster.2200302).· fem.Modular head - l ø28mm (product code: 5010.42.283, lot.7011821890).· delta-tt acetab.Cup ø48 mm for (product code: 5552.15.480, lot.2011910 - ster.2000279).Device minima s standard stem #1 (product code: 4503.21.010, lot: 2316595 - ster.2300203) has remained in situ.Patient: female, 59 years old, approximate height (m) 1.61, approximate weight (kg) 53, active activity level, no smoking and a healthy lifestyle.Event occurred in italy.
Event or Problem Description
Hip revision surgery performed on (b)(6) 2024 due to luxation.According to the information received, during the revision surgery, the delta protr.Liner øint 28mm #s (product code 5886.51.055, lot n.2225560, ster.2200302) appeared dissociated and rotated.During the revision surgery, a new liner (delta neutral liner #m), femoral head (biolox delta dia.36mm) and delta tt cup (dia.50mm) with screw were implanted.The previous surgery was performed on (b)(6) 2024, after which the patient complained about persisting pain.Post-operative follow-up x-rays were performed, and it was detected "cranial dislocation of the femoral component of the arthroplasty, reduced then by the operator in the inpatient room".Due to the occurrence of further luxation, the patient complained about pain and on (b)(6) 2024, she underwent revision surgery.Explanted devices during surgery: · delta protr.Liner øint 28mm #s (product code: 5886.51.055, lot.2225560 - ster.2200302) · fem.Modular head - l ø28mm (product code: 5010.42.283, lot.7011821890) · delta-tt acetab.Cup ø48 mm for (product code: 5552.15.480, lot.2011910 - ster.2000279) patient: female, 59 years old, approximate height (m) 1.61, approximate weight (kg) 53, active activity level, no smoking and a healthy lifestyle.This event occurred in italy.
Additional Manufacturer Narrative
By the check of the device history records, no pre-existing anomaly was detected on involved lot numbers.According to our records, at least 42 delta protr.Liner øint 28mm #s with lot n.2225560 have already been implanted, and this is the first and only complaint recorded on this lot number.The available information, including radiographs (pre-operative and post-operative of the surgery on (b)(6) 2024; post-operative of the surgery on (b)(6) 2024) was shared with a medical consultant, who commented: "from the x-rays i conclude that dislocation occurred out of a too vertical position of the cup.Dislocation of the head is a rather common complication in such condition, however, usually not together with the inlay.In this case an additional insufficient fixation might be suspected but cannot be proven.I suspect that inlay dislocation rather has happened during some unsuccessful attempts of reduction.The surgeon seems to have recognized the unfavorable positioning of the cup and therefore also changed the cup.Postop.X-rays shows a correctly positioned cup, so that no more dislocation should be feared." in addition, the case was evaluated by a second consultant, who visited the patient involved and analyzed the available medical records.His conclusion can be summarized as follows: early dislocation of the prosthetic hip, which occurred immediately after surgery when the patient returned from the operating room.The patient, operated on (b)(6) 2024, came back from the operating room at 15.10 and at about 15.30 the luxation was confirmed (very early luxation).On (b)(6), 2024, the patient underwent additional surgery.The dislocation was caused, as described in the medical records, by a dissociation-rotation of the polyethylene anti-dislocation insert.No prosthetic defects were detected, as far as possible based on the x-rays; therefore, the problem may be attributed to the operators (incorrect alignment, possibly with cup mobilization).The explanted devices were not returned to the company for analysis.In conclusion, considering the absence of pre-existing anomalies detected by the check of the production documents and the analysis by the medical consultants, the cause of the revision surgery does not appear to be product related; most probably, surgical factor contributed to the reported luxation.Pms data: based on internal pms data, the revision rate of the delta protruded liners (family codes 5886.51/50/54.Xxx) due to dislocation/luxation/disassembly is about 0.01%.No corrective action is needed following this complaint.The company will continue monitoring the market to promptly detect any further similar events.